CSN Login
Members Online: 9

Neuropathy

pauletta
Posts: 20
Joined: Jul 2002

I took Adriamycin/Cytoxan and Taxotere earlier this year. Finished 4/26 and have developed numbness in left hand, mainly fingertips. On occassion my entire hand goes to sleep and also my right hand. It is worse when I am trying to sleep.

If anyone else is bothered with this, did it eventually go away? I am taking supplemental B and really don't know what else to do and the doctors are no help.

Any advice will be welcome.
Thanks, Pauletta

24242
Posts: 1417
Joined: Mar 2001

Hi Pauletta Welcome to the site. Neuropathy can also be as bad as having Neurpathic pains due to damage to nerve endings from surgery as well as some side affects for some of the treatments. Doctors down play this all it seems hoping it all goes away. In most cases it does seem to straighten it self out but in others can be lasting. There are meds that can help with these suvere disorders but often times women suffer because they think it is part of the process. Doctors often allow us to think that part of the process as is depression. Funny once they looked what they could find with me. Had one disease cancer now learning to live with many diseases the direct result of my treatments. That might take the rest of my life to get beyond these.
Bring everything to attention of doctors so they too can learn.
Be good to yourself,
Tara24242

jeancmici
Posts: 682
Joined: Feb 2001

Hi Pauletta,

Doctors are no help with a definitive answer because it varies with the individual - and remember, their main concern is keeping the cancer away. I finished taxol July 13 - a Friday! :-) and I know what you are talking about. It has eased enough to not be as noticeable except in bad weather - rainy-cold - and stress make it more noticeable.

The numbness in hands while sleeping I sometimes had long before cancer. I wore a wrist/hand rather comfortable apparatus in bed - seems I was often bending my wrist in such a way that circulation was not good enough.

Good Luck - esp. with the main concern of all of us - not having the cancer come back.

Jean

jeancmici
Posts: 682
Joined: Feb 2001

Oops- a clarification of my reply. I finished taxol July 13, 01 - just over a year ago.

Jean

lucy
Posts: 160
Joined: Nov 2000

HI Pauletta.....Funny you would have that problem, because I have the very same problem after my A/C treatment. I have no idea what could have caused it. My husband tells me that it is probably carpel tunnel in my wrist, but I am not to ask my Dr. about it.....don't want any more surgeries.
Hope someone knows what causes it....I have had it for 2 years now. Lucy

shirlann
Posts: 235
Joined: Oct 2001

Hi, Paulette, I have that in my hand and fingers but I did not have chemo. I can only assume it was from the axillary disection for the lymph nodes? I can't sleep on that arm or have any pressure. No lymphedema, but I have tingles in my 3 fingers (not my thumb or pincer). They are numb and tingle most of the time. I don't know, did you have double surgery? Anyway, I am not much help with chemo but I sure got what you have from the surgery. Damn disease! Hugs, Shirlann

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network